Alert archive / West Virginia / Snow Advisories in 2005

Snow Advisory 3, NWS Charleston, WV

December 5, 2005McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia

NWS Charleston, WV issued this snow advisory at Dec 5, 2005, 3:42 AM EST for McDowell County, Wyoming County, West Virginia; Buchanan County, Dickenson County, Virginia. It took effect at Dec 5, 2005, 7:00 AM EST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2005, 3:42 AM EST (08:42 UTC)
In effect from
Dec 5, 2005, 7:00 AM EST
Expired
Dec 5, 2005, 9:28 PM EST
In force
14 hr
Issued by
NWS Charleston, WV

Counties Buchanan County, VA, Dickenson County, VA, McDowell County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 108 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2005-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2005-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRLX 050842
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
342 AM EST MON DEC 5 2005

VAZ003-004-WVZ033>035-051645-
/O.CAN.KRLX.HS.W.0001.051205T0900Z-051206T0000Z/
/O.NEW.KRLX.SN.Y.0003.051205T1200Z-051206T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY
342 AM EST MON DEC 5 2005

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS POSTED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING. THE HEAVY SNOW WARNING HAS BEEN CANCELED.

SNOW AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ046-051645-
/O.UPG.KRLX.WS.A.0001.051205T0900Z-051206T0000Z/
/O.NEW.KRLX.HS.W.0002.051205T1500Z-051206T0300Z/
POCAHONTAS-
INCLUDING THE CITY OF...MARLINTON
342 AM EST MON DEC 5 2005

...HEAVY SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING. THE WINTER STORM WATCH...THAT WAS
PREVIOUSLY IN EFFECT...HAS BEEN UPGRADED TO THE HEAVY SNOW
WARNING.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE FORECAST.

THIS WILL MAKE TRAVEL DANGEROUS. AVOID UNNECESSARY TRAVEL. IF YOU
MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE
IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ036-037-051645-
/O.UPG.KRLX.WS.A.0001.051205T0900Z-051206T0000Z/
/O.NEW.KRLX.SN.Y.0003.051205T1200Z-051206T0000Z/
FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...OAK HILL...FAYETTEVILLE...
SUMMERSVILLE...RICHWOOD...CRAIGSVILLE
342 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW TOTALS OF 2 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ038-047-051645-
/O.NEW.KRLX.SN.Y.0003.051205T1500Z-051206T0300Z/
WEBSTER-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...ELKINS
342 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
EST THIS EVENING. 

SNOW TOTALS OF 2 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

KTB
4 follow-up statements
000 
WWUS41 KRLX 051516
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 AM EST MON DEC 5 2005

VAZ003-004-051630-
/O.CAN.KRLX.SN.Y.0003.000000T0000Z-051206T0000Z/
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
1016 AM EST MON DEC 5 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SNOW
ADVISORY. THE HEAVIER SNOW IS EXPECTED TO REMAIN TO THE EAST OF
THE AREA...ALTHOUGH SOME LIGHT SNOW IS STILL EXPECTED TODAY. KEEP
IN MIND...A COATING TO A COUPLE OF INCHES OF SNOW CAN STILL CREATE
TRAVEL PROBLEMS...ESPECIALLY WITH TEMPERATURES BELOW FREEZING.  

$$

WVZ046-052330-
/O.CON.KRLX.HS.W.0002.000000T0000Z-051206T0300Z/
POCAHONTAS-
INCLUDING THE CITY OF...MARLINTON
1016 AM EST MON DEC 5 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE FORECAST.

THIS WILL MAKE TRAVEL DANGEROUS. AVOID UNNECESSARY TRAVEL. IF YOU
MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ038-047-052330-
/O.CON.KRLX.SN.Y.0003.000000T0000Z-051206T0300Z/
WEBSTER-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...ELKINS
1016 AM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

SNOW TOTALS OF 2 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ033>037-052330-
/O.CON.KRLX.SN.Y.0003.000000T0000Z-051206T0000Z/
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE
1016 AM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SNOW TOTALS OF 2 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 051607 CCA
WSWRLX

URGENT - WINTER WEATHER MESSAGE...RESENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1107 AM EST MON DEC 5 2005

VAZ003-004-051715-
/O.CAN.KRLX.SN.Y.0003.000000T0000Z-051206T0000Z/
DICKENSON-BUCHANAN-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT
1107 AM EST MON DEC 5 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SNOW
ADVISORY. THE HEAVIER SNOW IS EXPECTED TO REMAIN TO THE EAST OF
THE AREA...ALTHOUGH SOME LIGHT SNOW IS STILL EXPECTED TODAY. KEEP
IN MIND...A COATING TO A COUPLE OF INCHES OF SNOW CAN STILL CREATE
TRAVEL PROBLEMS...ESPECIALLY WITH TEMPERATURES BELOW FREEZING.  

$$

WVZ046-060030-
/O.CON.KRLX.HS.W.0002.000000T0000Z-051206T0300Z/
POCAHONTAS-
INCLUDING THE CITY OF...MARLINTON
1107 AM EST MON DEC 5 2005

...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED. SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE FORECAST.

THIS WILL MAKE TRAVEL DANGEROUS. AVOID UNNECESSARY TRAVEL. IF YOU
MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ038-047-060030-
/O.CON.KRLX.SN.Y.0003.000000T0000Z-051206T0300Z/
WEBSTER-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...ELKINS
1107 AM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

SNOW TOTALS OF 2 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$

WVZ033>037-060000-
/O.CON.KRLX.SN.Y.0003.000000T0000Z-051206T0000Z/
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE
1107 AM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

SNOW TOTALS OF 2 TO 5 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 052010
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EST MON DEC 5 2005

WVZ046-060415-
/O.CAN.KRLX.HS.W.0002.000000T0000Z-051206T0300Z/
/O.EXB.KRLX.SN.Y.0003.000000T0000Z-051206T0600Z/
POCAHONTAS-
INCLUDING THE CITY OF...MARLINTON
310 PM EST MON DEC 5 2005

...HEAVY SNOW WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. THE HEAVY
SNOW WARNING HAS BEEN CANCELLED. 

SNOW TOTALS OF 2 TO 4 INCHES ARE EXPECTED.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

WVZ033>037-052115-
/O.CAN.KRLX.SN.Y.0003.000000T0000Z-051206T0000Z/
MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
INCLUDING THE CITIES OF...WELCH...GARY...WAR...MULLENS...OCEANA...
PINEVILLE...BECKLEY...OAK HILL...FAYETTEVILLE...SUMMERSVILLE...
RICHWOOD...CRAIGSVILLE
310 PM EST MON DEC 5 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE SNOW
ADVISORY.

SNOW SHOWERS MAY REDEVELOP TONIGHT WITH AN INCH OR LESS OF
ACCUMULATION EXPECTED. 

$$

WVZ038-047-060415-
/O.EXT.KRLX.SN.Y.0003.051206T0000Z-051206T0600Z/
WEBSTER-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...ELKINS
310 PM EST MON DEC 5 2005

...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST
TUESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST TUESDAY. 

SNOW TOTALS OF 2 TO 4 INCHES ARE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772.

$$
000 
WWUS41 KRLX 060228
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
928 PM EST MON DEC 5 2005

WVZ038-046-047-060330-
/O.CAN.KRLX.SN.Y.0003.000000T0000Z-051206T0600Z/
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS
928 PM EST MON DEC 5 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE SNOW
ADVISORY. PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH ABOUT MIDNIGHT
BEFORE TAPERING OFF TO FLURRIES. ADDITIONAL SNOWFALL WILL BE
LIMITED TO AN INCH OR LESS. WITH TEMPERATURES BELOW FREEZING...ANY
UNTREATED ROADS ARE LIKELY TO BE SLICK AND COULD BE HAZARDOUS TO
MOTORISTS.

$$

HC

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this snow advisory went out at Dec 5, 12:27 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Dec 5, 12:27 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1227 AM EST MON DEC 5 2005

.AVIATION...

AT 05Z CLOUD TOPS ARE COOLING QUICKLY ACRS SRN WV AND SW VA AS
STRONG SYNOPTIC LIFT MOVES IN. LIGHT SNOW SHOULD START FILLING IN
ON RADAR ACRS SRN WV AND SW VA 06-10Z. MAY BE SOME SLEET
INTITIALLY S OF BKW.  STILL QUESTIONS ON THE DURATION OF THE EVENT
FOR THE EKN-BKW CORRIDOR - THINKING THE SYNOPTIC DRIVEN SNOW MAY
BE EXITING AFTER 20Z WITH SNOW SHWRS TAKING OVER FOR THE NIGHT.

STILL APPEARS CRW WILL BE ON NW FRINGE OF LIGHT SNOW. TRIED TO
LIFT CEILINGS IN HTS-PKB 06-12Z AND IT MAY LIFT INTO A MID DECK
CEILING AFTER 12Z BEFORE LOWERING INTO STRATOCUMULUS AGAIN AFTER
18Z.

&&

.PREVIOUS DISCUSSION...
(ISSUED 957 PM EST SUN DEC 4 2005)

SHORT TERM (REST OF TONIGHT)...

CONVEYOR OF WARM ADVECTION PRECIPITATION CURRENTLY EXTENDING FROM
SOUTHERN MISSISSIPPI NORTHEASTWARD TO NORFOLK AREA.  SHARP WESTERN
EDGE AS SEEN ON REGIONAL RADAR REMAINS EAST OF OUR SOUTHWEST
VIRGINIA COUNTIES AND SHOULD REMAIN THAT WAY FOR SEVERAL MORE
HOURS.  HAVE TRENDED POPS DOWN AND PUSHED BACK A BIT TO ACCOUNT FOR
THIS.  TEMPERATURES OVERNIGHT SEEM TO BE ON TRACK AND SHOULD SLOWLY
FALL UNDER BROKEN TO OVERCAST SKIES.

REGARDING STORM SYSTEM FOR MONDAY...LATEST 00Z NAM RUN NOT TOO MUCH
DIFFERENT FROM PREVIOUS RUNS...EXCEPT FOR BEING A TOUCH FURTHER EAST
WITH HEAVIER QPF AMOUNTS AND ARRIVING A LITTLE LATER.  AM BECOMING A
BIT CONCERNED ABOUT THE FACT THAT THE MAIN AXIS IS FURTHER SOUTH
THAN EXPECTED BUT LOOKING AT HIGH AND MID CLOUDS ON IR SAT
IMAGES...THE FLOW IS BEGINNING TO BACK AROUND WHICH SHOULD ALLOW
PRECIP TO SHIFT NORTHWESTWARD.  DO NOT HAVE ENOUGH CONFIDENCE TO
MODIFY HEAVY SNOW WARNING...ESPECIALLY WITHOUT 00Z GFS IN YET...AND
AT THE CURRENT TIME WILL PLAN TO LEAVE WATCH IN PLACE AND ALLOW MID
SHIFT TO UPGRADE OR DOWNGRADE AS NECESSARY WHEN THEY HAVE A BETTER
LOOK AT HOW SITUATION IS UNFOLDING.

PREVIOUS DISCUSSION...
(ISSUED 640 PM EST SUN DEC 4 2005)

AVIATION...

AREA REMAINS UNDER BLANKET OF LOW CLOUDS WITH WIDESPREAD LOW MVFR TO
IFR CEILINGS...AND LIFR AT BKW.  EXPECT SOME IMPROVEMENT FROM THE
NORTHWEST AS DRIER AIR FILTERS IN..BUT SHOULD HAVE TROUBLE IN THE
EAST AS STORM SYSTEM LIFTING INTO APPALACHIANS OVERNIGHT AND MONDAY
WILL KEEP LOW CLOUDS IN PLACE.  BKW AND EKN STAND BEST CHANCE AT
SNOWFALL AND THINK IT WILL BEGIN AT BKW AROUND 12Z AND CONDITIONS
WILL DETERIORATE THROUGHOUT THE DAY.  SHOULD SEE MVFR/VFR CONDITIONS
WEST AND MVFR TO IFR EAST DURING THE AFTERNOON HOURS.

PREVIOUS DISCUSSION...
(ISSUED 303 PM EST SUN DEC 4 2005)

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

LOTS OF UNCERTAINTY ON WEDNESDAY AS MODELS HAVE DIFFERENT TIMING
WITH WAVES. KEPT NON SPECIFIC WITH POPS. COLD AIR REMAINS OVER THE
REGION FOR THE MIDDLE TO END OF THE WORK WEEK...WITH SOME SNOW
SHOWERS POSSIBLE...MORE SO IN THE MOUNTAINS. SOME MODERATION IN
TEMPERATURES POSSIBLE TOWARD THE WEEKEND AS THE NEXT SYSTEM
APPROACHES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAVY SNOW WARNING FOR WVZ033>035 FROM 4 AM MONDAY TO 7 PM
     MONDAY.
  ...WINTER STORM WATCH FOR WVZ036-037-046 FROM 4 AM MONDAY TO 7 PM
     MONDAY.
OH...NONE.
KY...NONE.
VA...HEAVY SNOW WARNING FOR VAZ003-004 FROM 4 AM MONDAY TO 7 PM
     MONDAY.
&&

AVIATION...KTB
Hazardous weather outlook, Dec 4, 4:33 AM EST, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
433 AM EST SUN DEC 4 2005

VAZ003-004-WVZ033>037-046-050945-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
POCAHONTAS-
433 AM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT INTO
MONDAY AFTERNOON. DEPENDING ON THE TRACK OF THE STORM...THERE IS
THE POTENTIAL FOR HEAVY SNOW. HOWEVER...IF THE STORM STAYS FURTHER
EAST...OR IS LESS DEVELOPED...THE WATCH WOULD NOT BECOME A
WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT INTO
MONDAY AFTERNOON. DEPENDING ON THE TRACK OF THE STORM...THERE IS
THE POTENTIAL FOR HEAVY SNOW. HOWEVER...IF THE STORM STAYS FURTHER
EAST...OR IS LESS DEVELOPED...THE WATCH WOULD NOT BECOME A
WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-039-040-050945-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
433 AM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

SOME PATCHY FREEZING DRIZZLE MAY STILL CAUSE A GLAZE ON UNTREATED
SURFACES IN PORTIONS OF SOUTHEAST OHIO THIS MORNING...OTHERWISE
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WVZ038-047-050945-
WEBSTER-RANDOLPH-
433 AM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM TO OUR EAST AND SOUTH MAY BRUSH US ON MONDAY. THERE IS THE POTENTIAL
OF LIGHT SNOW ACCUMULATIONS. DEPENDING ON THE TRACK...ADVISORIES
MAY BE POSTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:42 AM ESTHeavy Snow WarningRLX11 hr

Nearby

Snow Advisories in West Virginia, 2005Snow Advisories in Virginia, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.